MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 4F DL MBPLUS (3CG); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 4F DL MBPLUS (3CG); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A batch history review (bhr) of regv0508 showed one other similar product complaint(s) from this batch number.The complaints for this batch number have been reported from the same facility.
 
Event or Problem Description
It was reported by the customer "r brachial attempted 10 cm above antecubital fossa: line successfully placed and confirmed with ecg; however upon placing dressing red lumen very difficult to flush.Dressing removed and assessed; with no visible kinks: cxr taken to assess tip location, and kink noted in arm.Attempted to retract line to release kink but unsuccessful.New picc line placed." no other information was provided.
 
Event or Problem Description
It was reported by the customer "r brachial attempted 10 cm above antecubital fossa; line successfully placed and confirmed with ecg, however upon placing dressing red lumen very difficult to flush.Dressing removed and assessed, with no visible kinks; cxr taken to assess tip location, and kink noted in arm.Attempted to retract line to release kink but unsuccessful.New picc line placed." no other information was provided.Additional information received on 5/25/2023: catheter inserted 8cm above the antecubital fossa with 8cm external to the patient.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a catheter kink is confirmed.One 4 fr dl powerpicc catheters and one radiographic image were returned for evaluation.The image appears to show a link with a sharp bend within the patient's arm.The returned catheter extended up to the 35 cm depth marker.Multiples kinks were noted at the proximal end of the catheter, and at the 6, 8, 9, and 32 cm depth marker.The catheter was then flushed and was found to be occluded when infusing through the red lumen.Microscopic inspection of the kink locations revealed creases and material wrinkling likely caused by the kinks.The catheter was cut in order to measure the lumen dimensions.The catheter wall thickness and lumen spacing were found to be within manufacturing specification.Based on the information provided, it is likely that the kinking of the catheters likely contributed to the complaint of difficulty infusing; therefore, the complaint is confirmed.Additional potential contributing factors include catheter movement during use, patient anatomy and securement technique.

Brand Name
POWERPICC PROVENA 4F DL MBPLUS (3CG)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16478579
Report Number3006260740-2023-00643
Device Sequence Number3136300
Product Code LJS
UDI-Device Identifier00801741154744
UDI-Public(01)00801741154744
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberN/A
Device Catalogue NumberS1274108D1
Device Lot NumberREGV0508
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer05/25/2023
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age10 YR
Patient SexUnknown
Patient Weight42 KG